Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 290, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 22, 2000, 7:50 PM CDT for Shelby County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 22, 2000, 7:50 PM CDT (00:50 UTC)
- Expired
- Aug 22, 2000, 8:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Shelby County, TX
The radar
The Shreveport radar (KSHV), 82 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 2038 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 230051 SVRSHV TXC419-230115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 750 PM CDT TUE AUG 22 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN TEXAS * UNTIL 815 PM CDT * AT 750 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES EAST OF CENTER... MOVING WEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES EAST OF CENTER AT 815 PM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD HEAD FOR PORT OR A SHELTER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN TEXAS UNTIL 815 PM CDT. LAT...LON 3161 9387 3190 9393 3189 9428 3165 9430
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:25 PM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, Aug 22, 2:25 PM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 225 PM CDT TUE AUG 22 2000 CUMULUS FIELD GROWING...WITH SHOWERS OVER THE COASTAL PLAINS. GENERALLY MORE OF THE SAME WEDNESDAY. LOW POPS CONTINUE THURSDAY. UPPER HIGH OVER AR WILL SHIFT BACK OUT WEST...LEADING TO LITTLE CHANCE OF RAIN THIS WEEKEND. WE CAN ONLY HOPE FOR SOME RELIEF FROM CANE DEBBY NEXT WEEK. THOUGH GUIDANCE IS NOTABLY LOWER ON MAX TEMPS WEDNESDAY/THURSDAY COMPARED TO PERSISTENCE...I WILL TRY TO ERR ON THE WARMER SIDE. TROPICAL WAVE IN GULF WILL BE THE PRIMARY RAIN MAKER FOR THE FOUR STATE AREA WEDNESDAY...AND BASICALLY ONLY FOR THE SOUTHERN TIER OF ZONES...WITH POPS 30 PERCENT THERE. PRELIMS... SHV 73/00/73/00 1212 MLU 72/00/72/00 1212 TXK 73/99/73/98 1212 TYR 73/98/72/98 1212 LFK 71/98/70/99 2312 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.